Ask an expert
Question

17 Jun 2011

Efexor and sleep spells
Hi. I am a 26 year old female that has been on Efexor 75 mg once a day for depression for the past 4 years. My mum also takes Efexor but 150 mg once a day. Both of us suffer from spells of uncontrollable sleepiness during the day where we are busy doing soemthing like watching a movie or listening to someone and we cannot control our sleepiness, it is as if our brain takes over and shuts down and our eyes droop despite our best efforts to be awake. This happens on average twice a month to me. It is very embarrassing at work. What is the etiology of such a problem?
Answer 391 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Hard to be sure at a disance. Are these symptoms, of uncontrollable episodes of sleepiness new, or have they been present since soo after you started taking the drug ? OR did they ever occur before you began taking the medicine ?
If such episodes might occur in more dangerous situations ( such as while driving or out in the streets, for instance, they merit serious attention. You should see a good local psychiatrist for a properly expert re-assessment of diagnosis and treatment, and of the nature of these episodes.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18605 votes
Vote